MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV BIO-MEDICUS LIFE SUPPORT TM; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO S. DE R.L. DE CV BIO-MEDICUS LIFE SUPPORT TM; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number LS96550-017
Medical Device Problem Codes Crack (1135); Material Deformation (2976)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that after a patient was placed on ecmo (extracorporeal membrane oxygenation) in the intensive care unit (icu), a bio-medicus life support catheter and introducer was inserted and a broken defect was observed in the most proximal part of the hard plastic connector to the tubing.The cannula was not changed due to the patient¿s circumstances, and connecting the tubing did not cause any problems as the connector was secured with a cable tie.The device was used to complete the procedure.No patient complications have been reported as a result of this event.Medtronic received additional information that the cannula was not heated or cooled prior to use.The cannula was delivered in a back pack as they had to cannulate in another hospital.The damage was not in the location of the sutures.The customer cannulated by placing the white introducer inside without applying any special force.When they were about to connect the tubing, they noticed a clear break in the most proximal part of the cannula, which appeared whitish.The break did not reach the end.Since there was a margin that was not broken, they decided to connect the tubing and proceed with ecmo, and then a more distal tie was placed.It continued to be used in the patient without any issues.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection showed evidence of damage/crack in the connector.The reason for the return was confirmed.Correction h6 (patient codes (ime/annex e), h6.1 (device codes (fdd/annex d) and additional codes imf (annex f) health impact: these codes have been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BIO-MEDICUS LIFE SUPPORT TM
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24188188
Report Number9617601-2026-00628
Device Sequence Number9766886
Product Code DWF
UDI-Device Identifier00763000615482
UDI-Public(01)00763000615482(17)280130(10)230540834(20)01
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K201057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLS96550-017
Device Catalogue NumberLS96550-017
Device Lot Number230540834
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown